| Model Number |
4204040T |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
Event or Problem Description
As reported, the 5f 4mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was used.However, it ruptured at its nominal pressure.Therefore, it was replaced with a new unknown balloon catheter and the procedure was completed.There was no reported patient injury.This was a shunt pta case.The device will not be returned for evaluation because it was discarded in the hospital.
Additional Manufacturer Narrative
As reported, the 5f 4mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was used.However, it ruptured at its nominal pressure.Therefore, it was replaced with a new unknown balloon catheter and the procedure was completed.There was no reported patient injury.This was a shunt pta case.Additional procedural details were requested but are unknown.The device was not returned for evaluation as it was discarded in the hospital.A product history record (phr) review of lot 82193700 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Arteriovenous shunts are often scarred and fibrous in nature and therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.